Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Nashville, TN

February 1, 2012Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 1, 2012, 6:32 PM CST for Lawrence County, Wayne County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2012, 6:32 PM CST (00:32 UTC)
Expired
Feb 1, 2012, 7:00 PM CST
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 135 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS54 KOHX 020032
SVROHX
TNC099-181-020100-
/O.NEW.KOHX.SV.W.0015.120202T0032Z-120202T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CST WED FEB 1 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE...
  CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 700 PM CST

* AT 629 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  WAYNESBORO...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEBURG...
  ETHRIDGE...
  LAWRENCEBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3524 8776 3540 8773 3540 8757 3540 8752
      3541 8751 3541 8728 3518 8729
TIME...MOT...LOC 0032Z 276DEG 21KT 3532 8764

$$

SHAMBURGER
1 follow-up statement
655 
WWUS54 KOHX 020046
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CST WED FEB 1 2012

TNC181-020056-
/O.CAN.KOHX.SV.W.0015.000000T0000Z-120202T0100Z/
WAYNE TN-
646 PM CST WED FEB 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3522 8757 3540 8757 3540 8752 3541 8751
      3541 8728 3518 8729
TIME...MOT...LOC 0046Z 268DEG 26KT 3534 8748

$$

TNC099-020100-
/O.CON.KOHX.SV.W.0015.000000T0000Z-120202T0100Z/
LAWRENCE TN-
646 PM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LAWRENCE COUNTY UNTIL 700 PM CST...

AT 643 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
NORTHWEST OF LAWRENCEBURG...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAWRENCEBURG AND ETHRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3522 8757 3540 8757 3540 8752 3541 8751
      3541 8728 3518 8729
TIME...MOT...LOC 0046Z 268DEG 26KT 3534 8748

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 5:36 PM CST, 56 minutes earlier.

Area forecast discussion, Feb 1, 5:36 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CST WED FEB 1 2012

.UPDATE...

00Z TAF DISCUSSION.

&&

.AVIATION...

ISOLATED -TSRA CONTINUE MOVING SOUTHEAST ACROSS NORTHERN PORTIONS
OF THE MID STATE. DIFFICULT TO PINPOINT WHETHER BNA/CSV WILL BE
DIRECTLY IMPACTED...BUT WILL CONTINUE VCSH/VCTS AT BNA AND TEMPO
GROUPS FOR PRECIP AT BOTH AIRPORTS LATER THIS EVENING AND TONIGHT.
MAIN ISSUE WILL BE POTENTIAL FOG LATE TONIGHT...AS ATMOSPHERE
CLEARS OUT BEHIND PRECIP. FORECAST SOUNDINGS INDICATE PLENTIFUL
LOW LEVEL MOISTURE TRAPPED BENEATH NEAR SURFACE TEMPERATURE
INVERSION. LOWER CONFIDENCE ON IFR VIS AT BNA...BUT LOOKS MORE
CERTAIN AT CSV FOR EVEN LIFR VIS. IMPROVEMENT TO VFR AT BOTH
AIRPORTS TOMORROW MORNING. LIGHT SOUTH WINDS THIS EVENING WILL
VEER TO SOUTHWEST AHEAD OF A WEAK COLD FRONT TONIGHT BEFORE
BECOMING NORTHWEST BY THURSDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 302 PM CST WED FEB 1 2012/

DISCUSSION...SURFACE MAP AT 20Z SHOWS COLD FRONT BETWEEN PAH AND
CKV, WITH UNSEASONABLY WARM TEMPS PILING UP JUST AHEAD OF THE
FRONT. VERY LITTLE PRECIP OCCURRING AROUND MIDDLE TENNESSEE AT THE
MOMENT, WITH EARLIER RAIN LINGERING ON THE PLATEAU, AND CONVECTIVE
CELLS STARTING TO FORM ALONG THE COLD FRONT. SPC IS HOLDING THE
REGION IN A GENERAL TS AREA TODAY/TONIGHT, SO AM GOING ABOVE
GUIDANCE AND INCLUDING SCATTERED SHOWERS WITH ISOLATED STORMS
DURING THE EVENING, THEN AREAS OF FOG AFTER MIDNIGHT GIVEN THE
PROSPECT OF RADIATIONAL COOLING. EXPECT A PLEASANT THURSDAY WITH
CONTINUED WARM TEMPS, THEN THE NEXT SYSTEM MAKES A QUICK
APPEARANCE FRIDAY AFTERNOON AND EVENING AS A STRONG FRONTAL
SYSTEM TRACKS EASTWARD FROM THE PLAINS. BEST CHANCE OF ACTIVE WX
WILL BE FRIDAY NIGHT AND SATURDAY, WITH A LINGERING CHANCE OF
SHOWERS INTO SATURDAY NIGHT AND PERHAPS EVEN SUNDAY. GFS IS THE
QUICKER MODEL WITH RESPECT TO THE WEEKEND FORECAST, WITH EUROPEAN
MODEL MOVING THE MOISTURE OUT MUCH MORE SLOWLY. AT ANY RATE, TEMPS
WILL FINALLY COOL OFF SOMEWHAT FOLLOWING THE WEEKEND FRONTAL
PASSAGE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

55
Hazardous weather outlook, Feb 1, 5:00 AM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST WED FEB 1 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-021100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Feb 1, 5:42 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CST WED FEB 1 2012

TNZ007-008-020015-
ROBERTSON-SUMNER-
542 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST ROBERTSON AND SUMNER
COUNTIES...

AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROSS PLAINS...OR 14 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  PORTLAND BY 550 PM CST.
  WESTMORELAND BY 610 PM CST.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3664 8657 3665 8655 3659 8622 3653 8622
      3645 8625 3645 8627 3640 8627 3636 8628
      3635 8630 3651 8676 3666 8669 3666 8660

SHAMBURGER
Special weather statement, Feb 1, 6:25 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST WED FEB 1 2012

TNZ093-094-020100-
LAWRENCE-WAYNE-
625 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND LAWRENCE COUNTIES...

AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF OLIVE HILL
TO WAYNESBORO...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  COLLINWOOD BY 700 PM CST.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3510 8799 3531 8798 3539 8779 3540 8757
      3540 8752 3541 8751 3541 8739 3505 8738
      3506 8760

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 6:25 PM CSTSpecial Weather StatementOHXLawrence, Wayne35 min
Feb 1, 6:41 PM CSTSpecial Weather StatementOHXDavidson64 min
Feb 1, 6:59 PM CSTSevere Thunderstorm WarningOHXLawrence, Lewis, Maury31 min
Feb 1, 7:24 PM CSTSevere Thunderstorm WarningOHXMaury36 min
Feb 1, 7:39 PM CSTSpecial Weather StatementOHXDavidson, Rutherford, Williamson, Wilson66 min
Feb 1, 7:59 PM CSTSpecial Weather StatementOHXMarshall31 min
Feb 1, 8:03 PM CSTSpecial Weather StatementOHXGiles57 min
Feb 1, 8:52 PM CSTSpecial Weather StatementOHXMontgomery23 min
Feb 1, 9:53 PM CSTSpecial Weather StatementOHXVan Buren52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.